Jump to content

Gnawing, Squeezing Sensation In Stomach


imapumpkin
 Share

Recommended Posts

Hello everyone.

Because of my POTS i have some delayed gastric emptying (only about six minutes) and have a low baseline of nausea that I have dealt with each day for a few years. Nothing too bad, annoying, inconvenient, but manageable. However, ever since Thanksgiving I have been unable to keep weight on. I am petite, only 5'1'' but my weight when I'm healthy is usually between 106-108. Ever since my POTS flare up it's been at a steady 103. However, after thanksgiving (two days after learning I will be having heart surgery) I have been totally unable to keep weight on and i am struggling to keep things above 101. I know that doesn't seem like much of a loss but I don't have a ton of weight to spare.

I feel like I can physically feel the skin stretching over my hipbones which stick out when my weight is down, and I have little to no appetite. I am wondering if this could be stress from my upcoming surgery (just two weeks to go...) but I also have an intense gnawing, squeezing sensation in my stomach that makes eating really unpleasant. I usually have a health appetite and "graze" all day long...small meals are best... but now I'm having to physically force down cheeseburgers for the beef and having too put nasty Muscle Milk into milkshakes...I'm actually sick of milkshakes, i never thought i'd see the day.

Finally, I just switch my PCP because my old office was run like a factory, my doctors nurse thinks I'm a hypochondriac and my doctor herself kept forgetting I have POTS and felt no obligation to find anything out about the condition. My new doctor is very good and is a former ER doctor, so he is familiar with lots of complicated illnesses. I told him about the weight thing and he went right for the gastric emptying as the cause and prescribed Reglan/Metoclopramide...4x a day and I am very sensitive to medication. After reading the black box warning (!?!?!??!?!??!?!) and seeing all the responses on this forum saying either that people found it ineffective or else the side effects were too great or risky, I am extremely hesitant to use the Reglan. I only have two weeks until my surgery and Christmas in between and I really don't want to spend it dealing with possible bad news bears side effects of this drug that, when I google it, one of the first links to pop up is a lawyer/lawsuit site. The truth is I really don't want to take it now that I know all this information.

If it is a question of calming my nausea and getting me to be able to eat more I'd much prefer zofran, which I asked him about but he said it wouldnt' address the gastric emptying. I don't know. I hate the horrible gnawing sensation and having to force down food (It doesn't help also that I'm using Periogard, an antimicrobial mouth wash to clear up my gingivitis which completely warps my taste buds so all food tastes nasty anyway) and feel nauseous after eating it but I am extremely concerned about this drug. I know that my mother is going to tell me to "stop second guessing my doctor" like she always does and try and intimidate me into taking it, but I am an adult and my gut (ha) is telling me this is not a good drug for me. Can I call up my doctor and say "Now that I've done a littler research, i REALLY don't want to take this kind?"

Link to comment
Share on other sites

I was on Metoclopramide for a while, i found it made my tummy churn and pop and made it very sore and painful. It was like it contracting too much which of course is what it does and it makes your tummy and intestines empty and digest fod quicker. I felt Domperidone to be easier on the stomach personally.

I wonder if the metoclopramide could be speeding up your metabolism and thats another reason why you are losing weight? Just a idea?

Link to comment
Share on other sites

You can definitely deny a med. I've taken Reglan for over a year. I developed a minor shoulder twitch. Shortly after I stopped taking it. It is a very good drug but the side effects are awful. I was switched to domperidone. I love it, no side effects. The only problem is it is VERY hard to get. It is not FDA approved in the states (not sure why) but if you have a compounding pharmacy near you, they should be able to make it. If it were me, I would deal with the original issue and not take the Reglan.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...